MAUDE Adverse Event Report: ABBOTT VASCULAR MINI TREK II OTW CORONARY DILATATION CATHETER

ABBOTT VASCULAR MINI TREK II OTW CORONARY DILATATION CATHETER
Model Number 1012403-06A
Medical Device Problem Codes Break (1069); Off-Label Use (1494); Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an ablation procedure to treat atrial fibrillation, the balloon broke.Another balloon was used to complete the procedure.No patient consequences were reported.No additional information can or will be provided.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Subsequent to the initial medwatch report, the following information was received: it was reported that during device preparation, the device wasn not soaked to activate the coating.Additionally, the balloon was inflated prior to use to make sure it was fully functional.The reported 'balloon break' was actually a balloon rupture.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device.The balloon rupture was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It should be noted that the coronary dilatation catheters (cdc), mini trek ii over the wire (otw), global, information for use (ifu) states: note: submerge the balloon in sterile heparinized normal saline during balloon preparation to activate the coating.If the coating is not properly activated or hydrated, it keeps the balloon pleats affixed or stuck with each other, potentially causing balloon damage as the balloon expands from its compressed state to being fully inflated, causing irregular ruptures/tears or delamination within the surface of the balloon during inflation.Additionally, the ifu, states: remove all air from the syringe or inflation device barrel.Reconnect the syringe or inflation device to the inflation port of the dilatation catheter.Maintain negative pressure on the balloon until air no longer returns to the device.Slowly release the device pressure to neutral.Based on the returned device analysis, it has been determined that insufficient prep and inflating the balloon outside of the patient anatomy while being insufficiently prepped, led to the noted flap rupture.The investigation determined the reported balloon rupture is related to user error.It was reported by the account that physicians do not activate the coating in a heparinized saline solution and the physicians inflate the balloon to test it before using it, to make sure it¿s fully functional before using it on a patient.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.B6: medical device problem code 1069 - removed.

Brand Name
MINI TREK II OTW CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16269649
Report Number2024168-2023-00986
Device Sequence Number15317284
Product Code LOX
UDI-Device Identifier08717648180859
UDI-Public08717648180859
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number1012403-06A
Device Catalogue Number1012403-06A
Device Lot Number11025G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/06/2023
Supplement Date Received by Manufacturer03/02/2023
Initial Report FDA Received Date01/30/2023
Supplement Report FDA Received Date03/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown